Virginia, 2011

Flash Flood and Hail in Virginia, August 13 to 14, 2011

August 13 to 14, 2011 · NWS RNK · 2 events in 2 counties and zones

A deepening trough over the Ohio Valley propelled a cold front eastward triggering widespread strong to severe convection. A southeast flow around a surface high off the mid-Atlantic coast brought very high moisture into the area with dew points well into the 70s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A deepening trough over the Ohio Valley propelled a cold front eastward triggering widespread strong to severe convection. A southeast flow around a surface high off the mid-Atlantic coast brought very high moisture into the area with dew points well into the 70s. A few severe thunderstorms produced large hail and heavy rains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 13, 11:31 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 13, 11:31 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 PM EDT SAT AUG 13 2011

.SYNOPSIS...
SOUTHEAST FLOW FROM HIGH PRESSURE CENTERED OFF THE MID ATLANTIC
COAST WILL BRING INCREASING MOISTURE INTO THE REGION TODAY. A
STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA LATE TONIGHT
INTO SUNDAY. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA FROM
THE NORTH MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM SATURDAY...

DEEP MOISTURE RESIDES ALONG AND EAST OF BLUE RIDGE WITH PWATS
AROUND 1.50 NEAR BLUE RIDGE PARKWAY TO 1.90 VCNTY OF SOUTH BOSTON.
THIS MOIST AIR MASS IS FUELING SCATTERED TO NUMEROUS SHRA/TSRA EAST
OF THE BLUE RIDGE...ALONG WITH CONSIDERABLE CLOUDINESS AND SFC
DEW POINTS IN THE LOWER TO MID 70S. WEST OF THE MOUNTAINS...THE
MOISTURE WAS NOT QUITE AS DEEP...DRY AIR ABOVE 600 MB...AND
RESULTANT PWATS OF BETWEEN 1.00 TO 1.50. THIS SOMEWHAT LESS MOISTURE
LADEN AIR MASS WAS ALLOWING FOR SOME SUN ACROSS THE WESTERN CWA.

FOR THIS AFTERNOON...ANTICIPATE SCATTERED TO NUMEROUS SHRA/TSRA TO
CONTINUE OVER THE FOOTHILLS PIEDMONT OF VA/NC. AREAS THAT ARE
RECEIVING SUN IN THE WEST SHOULD ALSO SEE THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS AS THE AFTERNOON HEATING RESULTS IN AN
INCREASE IN INSTABILITY THERE ALSO. SW FLOW INTO THE WESTERN SLOPES
OF THE APPLNS...AND SOUTHERLY FLOW INTO THE BLUE RIDGE...IN
ADDITION TO DIFFERENTIAL HEATING BETWEEN THE RELATIVELY CLOUDY
EAST VS THE SUNNIER WEST WILL LIKELY ENHANCE THE LIFT OVER THE CWA
CREATING AN AREA OF CONVERGENCE ALONG THE MTNS. AS SUCH HAVE
MAINTAINED RELATIVELY HIGH POPS AND QPF. TEMPS THIS AFTERNOON
SHOULD BE FAIRLY UNIFORM...A TMAX IN THE 80S.

MEAN WINDS TODAY ARE 15 KTS OR LESS. THIS WILL INCREASE THE
RESIDENCE TIME OF THE SHOWERS...THUS PROMOTING POTENTIAL FOR RAIN
AMOUNTS OF AN INCH IN LESS THAN AN HOUR...POSSIBLY 2 INCHES IN
LESS THAN AN HOUR IF TRAINING TAKES PLACE. AS SUCH...POOR DRAINAGE
FLOODING IS POSSIBLE ESPECIALLY IF THESE SLOW MOVING SHOWERS MOVE
OVER AN URBAN AREA. FLASH FLOOD GUIDANCE ACROSS THE CWA REMAINS
HIGH AND AREA CREEKS AND STREAMS ARE RUNNING LOW...SO NOT OVERLY
CONCERNED WITH FLASH FLOODING...ALTHOUGH IT CAN'T TOTALLY BE RULED
OUT IF THUNDERSTORM ANCHORING OR TRAINING WERE TO TAKE PLACE.
WILL CONTINUE WITH A MENTION IN THE HWO...BUT NO OTHER HEADLINE
NEEDED ATTM.

TONIGHT...MODELS HAVE A COLD FRONT APPROACHING THE AREA LATE-
TOWARD SUNDAY MORNING...AND THE BEST LIFT ASSOCIATED WITH THE
UPPER TROUGH MOVES INTO THE MTNS AFTER 06Z/200 AM. THINK THAT ONCE
LATE AFTERNOON/EARLY EVENING CONVECTION WEAKENS...THERE WILL
LIKELY BE A BREAK BEFORE MORE SHOWERS AND THUNDERSTORMS MOVE INTO
THE MTNS OVERNIGHT. FOR THIS REASON...I HAVE POPS DECREASING
THROUGH THE EVENING...AND THEN RAMP BACK UP TO LIKELY AFTER
MIDNIGHT ALONG AND WEST OF THE BLUE RIDGE. SHOULD BE A WARM AND
MUGGY NIGHT...WITH DEW POINTS AND OVERNIGHT LOWS RANGING FROM THE
MID 60S MTNS TO LOWER 70S PIEDMONT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 345 AM SATURDAY...

WE WILL START SUNDAY MORNING OFF WITH WIDESPREAD SHOWERS...AND A FEW
THUNDERSTORMS...WHICH WILL DEVELOP AHEAD OF AN UNSEASONABLY STRONG
COLD FRONT. A CONTINUOUS FLOW OF MOISTURE INTO OUR AREA DURING THE
PREDAWN HOURS WILL RESULT IN PRECIPITABLE WATER VALUES RANGING
FROM 1.5 INCHES IN SOUTHEAST WEST VIRGINIA...TO NEARLY 2 INCHES IN
THE PIEDMONT...VALUES WHICH WILL SUPPORT PERIODS OF HEAVY RAINFALL.
LOOKING FOR STORM TOTAL RAINFALL ACCUMULATION...FOR SUNDAY AND EARLY
MONDAY MORNING...TO RANGE BETWEEN 0.75 TO 1.25 INCHES REGION
WIDE...WITH LOCALLY HIGHER AMOUNTS. THESE TOTALS ARE GENERALLY BELOW
WHAT IS NEEDED FOR FLASH FLOODING...BUT CANNOT RULE OUT STORMS WHICH
TRAIN OR REDEVELOP OVER THE SAME LOCATIONS...WHICH CAN LEAD TO
LOCALIZED FLASH FLOODING. OVERALL...THIS RAINFALL WILL BE BENEFICIAL
TO OUR REGION...AS THERE ARE A MORE THAN A FEW LOCATIONS IN OUR
FORECAST REGION WHICH HAVE EXPERIENCED LITTLE TO NO MEASURABLE
RAINFALL IN A FEW WEEKS.

IN ANY EVENT...THE COLD FRONT IS EXPECTED TO ENTER OUR SOUTHEAST
WEST VIRGINIA COUNTIES DURING THE EARLY AFTERNOON ON SUNDAY...AND
WILL EXIT OUR SOUTHSIDE VIRGINIA COUNTIES DURING MID EVENING.
WEATHER FORECAST MODELS OVER THE PAST FEW RUNS HAVE INDICATED A WAVE
DEVELOPING ALONG THE FRONT IN NORTH CAROLINA...AND PUSHING IT
NORTHWARD. THIS WAVE MAY SLOW THE EASTWARD PROGRESS OF THE COLD
FRONT DURING THE EVENING...WHICH MAY RESULT IN ADDITIONAL HEAVY
RAINFALL ACROSS THE PIEDMONT REGION. DO NOT FORESEE ANY MAJOR
PROBLEMS WITH THIS SCENARIO AT THIS TIME...BUT IT IS SOMETHING TO
KEEP AN EYE OUT FOR REGARDLESS.

ONCE THE FRONT PUSHES THROUGH...WE CAN EXPECT A NORTHWEST SHIFT IN
WIND DIRECTION AS HIGH PRESSURE BUILDS IN FROM THE UPPER MIDWEST.
THESE NORTHWEST WINDS WILL KEEP SHOWERS IN THE FORECAST FOR
MONDAY...WITH THE GREATEST SHOWER ACTIVITY FOUND WEST OF THE BLUE
RIDGE. THIS ACTIVITY WILL DIMINISH FROM EAST TO WEST ON MONDAY...AND
IS EXPECTED TO COME TO AN END IN SOUTHEAST WEST VIRGINIA AND THE NEW
RIVER VALLEY BY EARLY TUESDAY MORNING. WILL ALSO BE LOOKING AT A 4
TO 5 MB PRESSURE GRADIENT ACROSS THE REGION ON MONDAY AFTERNOON AS
THE HIGH BUILDS IN. THEREFORE...WILL NOT BE SURPRISED TO SEE A FEW
REPORTS OF 25 MPH WIND GUSTS ALONG THE HIGHER TERRAIN WEST OF THE
BLUE RIDGE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1230 PM SATURDAY...

MEAN FLAT UPPER RIDGE BETWEEN EXITING SHORT WAVE TROF TO THE
NORTHEAST AND APPROACHING TROF OVER THE UPPER MIDWEST WILL LIKELY
LEAVE BLACKSBURG FORECAST AREA DRY WITH SEASONAL TEMPERATURES ON
WEDNESDAY.

ASSOCIATED WEAK SURFACE HIGH FORECAST TO MOVE OFFSHORE WEDNESDAY
NIGHT AS A SERIES OF SHORT WAVE TROFS PUSH SOUTHEAST OUT OF UPPER
MIDWEST...GRADUALLY ESTABLISHING AND AMPLIFYING LONG WAVE TROF
OVER THE EASTERN THIRD OF THE NATION THURSDAY INTO FRIDAY.

BACKING FLOW ALOFT...WITH SURFACE WINDS VEERING INTO THE SOUTHEAST
WITH TIME SHOULD SET THE STAGE FOR A PROLONGED PERIOD OF THETA-E
ADVECTION AND ISENTROPIC LIFT...SUPPORTING AN INCREASED THREAT OF
SHOWERS/THUNDERSTORMS DURING THE LATE WEEK PERIOD...WITH
PRECIPITATION LIKELY TO BE MAXIMIZED ALONG AND IMMEDIATELY EAST OF
THE BLUE RIDGE WHERE UPWARD VERTICAL MOTION FIELDS ARE MAXIMIZED
DUE TO UPSLOPING COMPONENT.

ABUNDANT ANTICIPATED CLOUD COVER AND A GOOD THREAT OF PRECIPITATION
THURSDAY THROUGH FRIDAY SHOULD HELP TO COMPRESS THE NORMAL DIURNAL
TEMPERATURE CURVE...RESULTING IN SEASONAL TO SLIGHTLY BELOW NORMAL
READINGS BY DAY...BUT WITH MILD TEMPERATURES AT NIGHT.

MEAN TROF AXIS SHOULD PASS EAST OF THE BLACKSBURG FORECAST AREA BY
SATURDAY...ALLOWING FOR SLIGHTLY COOLER AND DRIER AIR TO BEGIN FILTERING
INTO THE AREA FROM THE WEST. HOWEVER...COOLER TEMPERATURES ALOFT
IN VICINITY OF TROF AXIS...AND TIMING UNCERTAINTIES WARRANT A
CONTINUED LOW THREAT FOR LINGERING SHOWERS UNTIL A MORE
SUBSTANTIAL PUSH OF DRIER AIR ARRIVES BY SUNDAY.

HPC GUIDANCE FOLLOWED THROUGH THE ENTIRE LONG TERM PERIOD EXCEPT
FOR SOME SMALL TWEAKS NEEDED TO DAILY HIGH AND LOW TEMPERATURES TO
ACCOUNT FOR LOCAL CLIMATOLOGY.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED TO NUMEROUS SHRA/TSRA ARE ANTICIPATED TODAY...
TONIGHT...AND SUNDAY PER DEEP MOIST AIR MASS THAT RESIDES OVER THE
APPALACHIANS. AREAS OF MVFR ARE LIKELY WITH LOCAL IFR.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. NUMEROUS SHOWERS
AND TSTMS ARE EXPECTED AHEAD OF THE FRONT...ENDING WITH ITS
PASSAGE LATE IN THE DAY SUNDAY. THE COLD FRONT IS FORECAST TO BE
RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND
SHIFT AND INCREASE IN WIND SPEED FROM THE NORTHWEST BEHIND THE
FRONT SUNDAY. NORTHWEST WINDS OF 20 TO 25 KTS ARE PROGGED AT 5KFT
AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS
OF UP TO 25 KTS...ESPECIALLY NEAR THE MTNS. UPSLOPE MVFR CIGS MAY
HOLD IN THE MTNS THROUGH MONDAY NIGHT...THEN HIGH PRESSURE SHOULD
BUILD IN FROM THE WEST...BRINGING A RETURN OF WIDESPREAD VFR FROM
TUESDAY INTO WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ/PM
SHORT TERM...NF
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Aug 13, 3:43 AM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EDT SAT AUG 13 2011

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-141000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
443 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A SOUTHEAST TO SOUTH FLOW OFF THE ATLANTIC WILL BRING INCREASING
MOISTURE INTO THE AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED...AND ANY THUNDERSTORM WILL BRING HEAVY DOWNPOURS.
LATER TONIGHT INTO SUNDAY...AN UNSEASONABLY STRONG COLD FRONT WILL
APPROACH OUR REGION...TRIGGERING MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS. PROLONGED PERIODS OF HEAVY RAIN WILL BE
POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. A FEW OF
THE STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG ENOUGH TO
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS MAY PRODUCE AREAS OF LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-141000-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
443 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A SOUTHEAST TO SOUTH FLOW OFF THE ATLANTIC WILL BRING INCREASING
MOISTURE INTO THE AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED...AND ANY THUNDERSTORM WILL BRING HEAVY DOWNPOURS.
LATER TONIGHT INTO SUNDAY...AN UNSEASONABLY STRONG COLD FRONT WILL
APPROACH OUR REGION...TRIGGERING MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS. PROLONGED PERIODS OF HEAVY RAIN WILL BE
POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. A FEW OF
THE STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG ENOUGH TO
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS MAY PRODUCE AREAS OF LOCALLY HEAVY
RAINFALL. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME STRONG ENOUGH TO
PRODUCE DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 8:13 AM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT SAT AUG 13 2011

VAZ058-131400-
HALIFAX VA-
913 AM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...

AT 900 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
SOUTH BOSTON...NEAR THE VIRGINIA...NORTH CAROLINA BORDER...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RADAR ESTIMATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN NEAR THE
VIRGINIA...NORTH CAROLINA BORDER.  RAPID STREAM RISES ARE LIKELY
ALONG POWELLS CREEK...AND COLEMAN CREEK.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM.
THIS STORM WILL BE NEAR CLUSTER SPRINGS AND VIRGILINA AROUND 930
AM...SOUTH BOSTON AROUND 950 AM AND SCOTTSBURG AROUND 1000 AM...THEN
CROSSING THE KERR RESERVOIR AND STAUNTON RIVER STATE PARK BETWEEN
1000 AM AND 1100 AM.

IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.

LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
      3654 7872 3653 7875 3653 7912 3655 7913
      3691 7874 3681 7867 3680 7868 3676 7867
      3674 7869 3663 7855

PEM
Special weather statement, Aug 13, 10:52 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 AM EDT SAT AUG 13 2011

VAZ046-047-131645-
APPOMATTOX VA-BUCKINGHAM VA-
1152 AM EDT SAT AUG 13 2011

...HEAVY RAIN WILL AFFECT PARTS OF APPOMATTOX AND BUCKINGHAM
COUNTIES...

AT 1140 AM EDT...A LINE OF SLOW MOVING SHOWERS...WITH EMBEDDED
THUNDERSTORMS...EXTENDED FROM BUCKINGHAM TO APPOMATTOX.  DUE TO THE
SLOW MOVEMENT...IT IS POSSIBLE THAT UPWARDS OF 3 INCHES OF RAIN
MAY OCCUR IF THE RAIN CONTINUES.

THE VERY HEAVY RAIN WILL LIKELY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3756 7829 3722 7885 3730 7895 3733 7896
      3777 7855 3776 7851 3779 7850 3774 7842
      3774 7836 3772 7835 3769 7824 3764 7824

PEM

The radar

The Roanoke radar (KFCX), 71 km away, was scanning. The volume nearest the first event began at 17:41 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 flash flood. Local standard time, as filed.

Hail, Grayson

When
August 13, 12:40 PM EST to 12:45 PM EST
Where
Grayson County, 0.41 mi WSW of Fries
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.717, -80.977

Hail reported in downtown Fries.

Flash Flood, Bedford

When
August 13, 9:30 PM EST to August 14, 12:00 AM EST
Where
Bedford County, 2.82 mi N of Bedford City to 2.06 mi WSW of Cifax
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.370, -79.540

Heavy rains of 3 to 5 inches in several hours caused road closures in several locations. The Beford Cooperative obsever had 4.77 inches ending at 8 AM on the 14th. Roads close due to flooding included Highway 43 from Fancy Farm Road north Peaks of Otter; the intersection of Forbes Mill road and Jopling Road; intersection of Woods Road and Peaks Road and the intersection of Glass Hill Road and Otterville Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341389, 341394.